Last time I indicated that my doctor and I believed the increase dosage of Sinemet was causing some side effects. So almost 2 weeks ago, I went back to taking only one pill three times a day. Following are the results.
On my head movement, I don't feel like I'm doing it as much. My wife said she hadn't noticed it much since cutting back. So the increased Sinemet did appear to be causing that.
On my standing issues, both feeling a need to rock back and forth and my restless/weak left leg that protested at holding me up, have fallen away. I stood for 3 hours in church last Sunday. While my feet were tired (normal) and I could feel some toe curling fatigue, it was nothing like its been for the previous 4 weeks. By the end of the service I was putting normal pressure on my left leg without much protest. I realized at times during the service when before it would usually be bad, that I wasn't even thinking about it.
The only thing that hasn't gotten better is the multiple-clicks on the mouse. Maybe a little better, but still there. Like today I clicked in Firefox to open a new tab--I got 3 of them. But I'm learning new shortcut keys, like Ctrl-W closes a tab. So that symptom is due to the progression of PD in my right hand. So far, no difficulties typing with that hand, but I'm sure it is coming.
So most of those did come from the increasing of the Sinemet. They would be considered dyskinesia. Which I thought I'd need to be on Sinemet much longer and at higher doses before I experienced that. I guess not.
I'm sticking with my original dose until I see my new neurologist on Nov. 10th. There are other options, including adding Requip back into the mix, though I'm hoping he'll be open to giving a MAO inhibitor a try first. Until then, putting up with the extra pain and tremors at the lower dose.
That's the scoop for the time being.